MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100153
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).[conclusion]: the healthcare professional reported that during the coil embolization procedure, the 150cm x 5cm 90 deg tip prowler select lpes was used to deliver different coils.The two 1.5mm x 3cm deltaxsft 10 coils (dlx100153 / l16826) and (dlx100153 / l16148) could not be advanced through the microcatheter.Resistance was felt at the proximal end of the microcatheter shaft.There was no report of any physical material obstructing the microcatheter.It was reported that other coils were successfully introduced and advanced through the same microcatheter both before the reported issue with these two coils and after the reported issue.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 3cm deltaxsft 10 coil from lot l16826 was returned and received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed damaged inside the introducer.The device underwent microscopic inspection and the embolic coil was observed in kinked condition and stuck inside the introducer.The complaint documented that the 1.5mm x 3cm deltaxsft 10 coil could not be advanced through the microcatheter.The condition of the returned device precluded it from undergoing functional evaluation, however, the kinked condition of the embolic coil may have been the cause for the device not being able to be advanced through the microcatheter as the embolic coil also appeared to be stuck inside the coil introducer in the kinked condition.The kinked condition observed on the embolic coil is likely due to applied force.A review of manufacturing documentation associated with this lot (l16826) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.The likely cause of the kink observed on the coil is applied force, though the exact cause cannot be conclusively determined.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 3cm deltaxsft 10 coil left the manufacturing facility with the embolic coil stuck in the introducer in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00095 and 3008114965-2020-00096.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 150cm x 5cm 90 deg tip prowler select lpes was used to deliver different coils.The two 1.5mm x 3cm deltaxsft 10 coils (dlx100153 / l16826) and (dlx100153 / l16148) could not be advanced through the microcatheter.Resistance was felt at the proximal end of the microcatheter shaft.There was no report of any physical material obstructing the microcatheter.It was reported that other coils were successfully introduced and advanced through the same microcatheter both before the reported issue with these two coils and after the reported issue.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in kinked condition.Based on the product analysis 4/3/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAXSFT10 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9931699
Report Number3008114965-2020-00095
Device Sequence Number10929169
Product Code KRD
UDI-Device Identifier10886704077268
UDI-Public10886704077268
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLX100153
Device Catalogue NumberDLX100153
Device Lot NumberL16826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1